MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134702
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a non-ischemic ventricular tachycardia (non-isvt) atrial fibrillation (afib) ablation procedure with a thermocool smarttouch sf and irrigation did not work as usual.After mapping in the right ventricle, it was decided to map in the left, but when the catheter was pulled out, it was noticed that irrigation did not work as usual; not all holes irrigation occurred.Activated clotting time (act) kept above 300 during all the procedure.There were no problems in the course of mapping, there was no ablation.The irrigation line re-checked and everything was fine.It was decided to replace the catheter to avoid possible complications, the more mapping continued in the aorta.After the change of the catheter, the operation was continued and ended without complications.There was no patient consequence.
 
Additional Manufacturer Narrative
On (b)(6) 2026, additional information was received indicating it was a ngen generator and ngen pump that were used during the procedure.The correct catheter settings were selected on the ngen generator at 2 ml/min.There were no errors noted.To troubleshoot the irrigation issue they tried to flush the catheter with the high flow.But finally, it was decided to change the catheter for safety.Ablation was not done with this catheter as the problem while changing the right ventricle to left ventricle mapping chamber.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 3-mar-2026, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a non-ischemic ventricular tachycardia (non-isvt) atrial fibrillation (afib) ablation procedure with a thermocool smarttouch sf and irrigation did not work as usual.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and irrigation test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.An irrigation test was performed, and the device was irrigating correctly, no obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device number, and no internal actions related to the reported complaint were identified.The irrigation issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the use of the device that may have affected its performance.The instructions for use (ifu) contain the following information: flush the catheter and tubing per standard technique to ensure purging of trapped air bubbles and to verify that the irrigation holes are patent.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24200489
Report Number2029046-2026-00336
Device Sequence Number13179671
Product Code LPB
UDI-Device Identifier10846835009781
UDI-Public(01)10846835009781(17)280923(10)31752306L
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134702
Device Lot Number31752306L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/02/2026
03/03/2026
03/12/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date02/04/2026
03/05/2026
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_NGEN PUMP.; UNK_NGEN RF GENERATOR.
Patient SexUnknown